MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Catalog Number 19AGFN-756
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/17/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
B2 - date of death is estimated.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 17 october 2023, a 21mm regent valve was chosen for implantation.Once implanted, the valve leaflets would not open or close when testing the valve.It was reported that it was possible that the valve was oversized.The 21mm regent was removed, and a replacement 19mm regent valve was implanted successfully.At the end of the procedure, the patient had difficulty being removed from cardiopulmonary bypass (cpb).The patient was placed on an impella device.After the procedure, the patient was transferred to a different hospital.On an unknown date, the patient died due to an unknown cause.The physician thought it was unrelated to the valve and that it was possibly due to undiagnosed pulmonary hypertension.
 
Additional Manufacturer Narrative
An event of patient having difficulty being removed from cardiopulmonary bypass after procedure and patient death was reported.It was reported that a 21 mm regent valve was implanted that would not open or close and a decision was made to downsize to a 19 mm regent valve.The patient had difficulty coming off cardiopulmonary bypass and needed a temporary lvad with an impella device.A returned device assessment and histopathological examination could not be performed as the device remained implanted and was not returned for analysis.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined, however there may have been under comorbidities and inadequate myocardial preservation that led to the need for a lvad.Information from field indicated that the physician thought patient death was unrelated to the valve and that it was possibly due to undiagnosed pulmonary hypertension.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18301293
Report Number2135147-2023-05422
Device Sequence Number15199610
Product Code LWQ
UDI-Device Identifier05414734005852
UDI-Public05414734005852
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number19AGFN-756
Device Lot Number8176623
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age46 YR
Patient SexFemale